Been having a bad few days

Discussion in 'General Parenting' started by StressedM0mma, Nov 8, 2012.

  1. StressedM0mma

    StressedM0mma Active Member

    Things with difficult child had been going really really well. We were up and at school, and grades were good too. For the past week or so, she has been self sabatoging getting ready on time for school. And, then she is usuing the I am too panicked to go in late. And then I cannot get her into the building. Yesterday it took both husband and myself 2 1/2 hours to get her into the building. She is just not getting up early enough to be ready on time. I don't know what to do to make her go. We get there and she starts freaking out. And if I get out of the car to force her to she super panics. I do not know if this is more manipulation or not. We see the psychiatrist tmrw. Thank goodness. We are trying to find a new therapist as she didn't like the old one. We need someone to teach her some coping skills. I have caalls in but no one has answered. And you would think that psychiatrist would be of some help. Nope!
    Question for you guys. Could the concerta be causing this? We were not having this problem prior to starting it. Could it be amping her anxiety to this level? She said she likes taking it, because it helps her to focus, but if she isn't in school, then focus doesn't really matter.
  2. InsaneCdn

    InsaneCdn Well-Known Member

    People react differently to each medication. Pretty much anything is possible... if the start of the issue coincides with starting the medication, then I'd be asking the psychiatrist for a medications switch. Some people can handle one form of methylphenidate or its variants, and not others (Concerta is one, Ritalin is one, there are others). But methylphenidate is not the only option. There are other stims - and non-stims - that work for ADHD.
  3. Bunny

    Bunny Guest

    How long has she been taking the Concerta?

    Once you get her to the school, I would walk inside and get her guidance counselor to help get her in the building. That might help if she behaves differently for the school staff than she does for you.
  4. StressedM0mma

    StressedM0mma Active Member

    Bunny, that is exactly what I did this morning. He came out and told her she was going in. She has been taking this dose for a month. The first couple of weeks were ok but I have noticed her amping up. with her anxiety and her agitation. I am really thinking the medications are to cause. We are also back to the don't touch me. I don't like you touching me. Seasonal? It started around the same time last year. I would love some ideas as to what to tell the psychiatrist tomorrow. I hate having to be the evil mom. I hate having to force her to school, but I will continue to do this every day if I have to. Sigh. I do want to thank all of the ladies here for showing me that I need to be stronger than I thought I could be, and that in order to be a good mom, I need to be a bad on in her eyes. Thank you all for the continued support
  5. buddy

    buddy New Member

    It definitely adds a component of anxiety/agitation to Q. Without it he us for sure more light hearted though unsafe and impossible to contain....won't even eat sometimes till it kicks on so pretty much no choice.

    Does she take it before the anxiety starts for the day? (Just wondering IF it is the concerta, did it change things overall for her or is she just more anxious when it's in her system? ) so, wondering if taking it after she arrives at school could help. Either go to the nurse or give it when she gets out of the car give it so it kicks in later.

    Ooorrrr, switch medications....maybe do a short acting form so its out of her system faster

    Of course, if bipolar is at all a consideration, then maybe it is really messing her up. I can't remember if any form of bipolar or similar condition was still being considered....

    Such a bummer that it seems wr can never just sit and enjoy success ... the other shoe seems to always drop. Uggg
  6. InsaneCdn

    InsaneCdn Well-Known Member

    You tell the psychiatrist that you've noticed two things that "could be" triggers to the current situation... either the addition of Concerta, with the timing etc., OR this being the same as last year, and perhaps a seasonal thing? Either way, there are ways to help.
  7. TerryJ2

    TerryJ2 Well-Known Member

    I am glad that a teacher came out to help, but so sorry you all are going through this.
    I agree with-InsanceCdn, that you should tell the dr you noticed the change and that it could be seasonal or the new medication or both. S/he may even come up with-a different cause but it's worth mentioning, for sure. Best of luck!
  8. StressedM0mma

    StressedM0mma Active Member

    Thanks everyone. I am not sure what it is. I just sometimes feel like the psychiatrist just does not listen well. It is like she just wants to push us through to get to the net person. And we already have to wait 45-to an hour after our appointment. time to see her. I am just feeling a little whiny. Sorry. difficult child promises that she will will be on time tmrw. I want to believer her, but I just can't.
  9. Sheila

    Sheila Moderator

    Yes, it could be.